MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factors for wound dehiscence in this patient include: prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease, and prior surgery affecting skin integrity.Wound dehiscence was reported as an adverse event in the ef-14 trial of (b)(4) together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in the optune/tmz arm of the trial (<1%) only.
 
Event or Problem Description
A 61-year-old female patient with newly diagnosed glioblastoma (gbm) started optune therapy on (b)(6) 2022.Patient underwent resection surgery of gbm recurrence scheduled on (b)(6) 2022.(b)(4) therapy was temporarily discontinued.(b)(4) therapy was resumed on (b)(6) 2022, arrays were placed to avoid the surgical scar as much as possible.On (b)(6) 2022, the patient informed novocure that she was scheduled for surgery on (b)(6) 2022, to close a non-healing wound.Optune therapy was temporarily discontinued starting (b)(6) 2022.Prescribing physician was contacted for further details, without response.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key15373942
Report Number3010457505-2022-00217
Device Sequence Number15139529
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACYCLOVIR; DEXAMETHASONE; LANSOPRAZOLE; METHYLPHENIDATE; ONDANSETRON; OXYCODONE; PROCHLORPERAZINE MALEATE; RIZATRIPTAN; SULFAMETHAOXAZOLE-TRIMETHOPRIM; TEMOZOLOMIDE; TOPIRAMATE; ZOLPIDEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight78 KG